Alert archive / Michigan / Frost Advisories in 2013
Frost Advisory 7, NWS Gaylord, MI
NWS Gaylord, MI issued this frost advisory at Jun 3, 2013, 4:16 PM EDT for 10 counties in Michigan. It took effect at Jun 4, 2013, 12:00 AM EDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jun 3, 2013, 4:16 PM EDT (20:16 UTC)
- In effect from
- Jun 4, 2013, 12:00 AM EDT
- Expired
- Jun 4, 2013, 8:00 AM EDT
- In force
- 8 hr
- Issued by
- NWS Gaylord, MI
Counties Alpena County, MI, Antrim County, MI, Cheboygan County, MI, Crawford County, MI, Emmet County, MI, Kalkaska County, MI, Montmorency County, MI, Oscoda County, MI, Otsego County, MI, Presque Isle County, MI
The radar
The NCL Michigan radar (KAPX), 27 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Alpena, MI (KAPX), launched 12:00Z, 8.3 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 981 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- -43 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
644 WWUS73 KAPX 032016 NPWAPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 416 PM EDT MON JUN 3 2013 ...ANOTHER CHILLY NIGHT EXPECTED ACROSS NORTHERN MICHIGAN... .COOL HIGH PRESSURE BUILDING INTO THE UPPER LAKES TONIGHT WILL ALLOW FOR ANOTHER NIGHT OF CHILLY LOW TEMPERATURES AND FROST DEVELOPMENT. LOW TEMPERATURES WILL MAINLY RANGE FROM THE LOWER TO MID 30S. MIZ008-015-040400- /O.NEW.KAPX.FR.Y.0007.130604T0400Z-130604T1200Z/ CHIPPEWA-MACKINAC- INCLUDING THE CITIES OF...SAULT STE. MARIE...ST. IGNACE 416 PM EDT MON JUN 3 2013 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT TUESDAY. HAZARDOUS WEATHER... * LOW TEMPERATURES FALLING INTO THE LOWER TO MID 30S. AREAS OF FROST DEVELOPING INLAND FROM THE GREAT LAKES. IMPACTS... * DAMAGE TO SENSITIVE VEGETATION POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ MIZ016>019-021>024-027>029-040400- /O.NEW.KAPX.FR.Y.0007.130604T0400Z-130604T1200Z/ EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-ANTRIM-OTSEGO-MONTMORENCY- ALPENA-KALKASKA-CRAWFORD-OSCODA- INCLUDING THE CITIES OF...PETOSKEY...CHEBOYGAN...ROGERS CITY... CHARLEVOIX...MANCELONA...GAYLORD...ATLANTA...ALPENA...KALKASKA... GRAYLING...MIO 416 PM EDT MON JUN 3 2013 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT TUESDAY. HAZARDOUS WEATHER... * LOW TEMPERATURES FROM AROUND 30 TO THE MID 30S. AREAS OF FROST DEVELOPING INLAND FROM THE GREAT LAKES. IMPACTS... * DAMAGE TO SENSITIVE VEGETATION POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ JPB
2 follow-up statements
581 WWUS73 KAPX 040213 NPWAPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1013 PM EDT MON JUN 3 2013 ...ANOTHER CHILLY NIGHT EXPECTED ACROSS NORTHERN MICHIGAN... .COOL HIGH PRESSURE BUILDING INTO THE UPPER LAKES TONIGHT WILL ALLOW FOR ANOTHER NIGHT OF CHILLY LOW TEMPERATURES AND FROST DEVELOPMENT. LOW TEMPERATURES WILL MAINLY RANGE FROM THE LOWER TO MID 30S. MIZ008-015-041015- /O.CON.KAPX.FR.Y.0007.130604T0400Z-130604T1200Z/ CHIPPEWA-MACKINAC- INCLUDING THE CITIES OF...SAULT STE. MARIE...ST. IGNACE 1013 PM EDT MON JUN 3 2013 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT TUESDAY... A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT TUESDAY. HAZARDOUS WEATHER... * LOW TEMPERATURES FALLING INTO THE LOWER TO MID 30S. AREAS OF FROST DEVELOPING INLAND FROM THE GREAT LAKES. IMPACTS... * DAMAGE TO SENSITIVE VEGETATION POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ MIZ016>019-021>024-027>029-041015- /O.CON.KAPX.FR.Y.0007.130604T0400Z-130604T1200Z/ EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-ANTRIM-OTSEGO-MONTMORENCY- ALPENA-KALKASKA-CRAWFORD-OSCODA- INCLUDING THE CITIES OF...PETOSKEY...CHEBOYGAN...ROGERS CITY... CHARLEVOIX...MANCELONA...GAYLORD...ATLANTA...ALPENA...KALKASKA... GRAYLING...MIO 1013 PM EDT MON JUN 3 2013 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT TUESDAY... A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT TUESDAY. HAZARDOUS WEATHER... * LOW TEMPERATURES FROM AROUND 30 TO THE MID 30S. AREAS OF FROST DEVELOPING INLAND FROM THE GREAT LAKES. IMPACTS... * DAMAGE TO SENSITIVE VEGETATION POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
013 WWUS73 KAPX 041206 NPWAPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 806 AM EDT TUE JUN 4 2013 MIZ008-015>019-021>024-027>029-041315- /O.EXP.KAPX.FR.Y.0007.000000T0000Z-130604T1200Z/ CHIPPEWA-MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-KALKASKA-CRAWFORD-OSCODA- INCLUDING THE CITIES OF...SAULT STE. MARIE...ST. IGNACE... PETOSKEY...CHEBOYGAN...ROGERS CITY...CHARLEVOIX...MANCELONA... GAYLORD...ATLANTA...ALPENA...KALKASKA...GRAYLING...MIO 806 AM EDT TUE JUN 4 2013 ...FROST ADVISORY HAS EXPIRED... THE FROST ADVISORY IS NO LONGER IN EFFECT. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this frost advisory went out at Jun 3, 4:13 PM EDT, 3 minutes earlier.
Area forecast discussion, Jun 3, 4:13 PM EDT, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
413 PM EDT MON JUN 3 2013
.SYNOPSIS...
ISSUED AT 408 PM EDT MON JUN 3 2013
HIGH PRESSURE WILL MOVE SLOWLY EAST INTO THE GREAT LAKES REGION
THROUGH TUESDAY...PROVIDING QUIET BUT COOL WEATHER. TONIGHT WILL
LIKELY BE ANOTHER FROSTY NIGHT IN SOME AREAS. OUR NEXT CHANCE FOR
RAIN WILL ARRIVE WEDNESDAY...AS A WEAK LOW PRESSURE SYSTEM TRIES TO
MOVE INTO THE WESTERN GREAT LAKES.
&&
.SHORT TERM...(THIS EVENING THROUGH TUESDAY)
ISSUED AT 408 PM EDT MON JUN 3 2013
EARLY AFTERNOON SURFACE ANALYSIS SHOWS BROAD AREA OF HIGH PRESSURE
STRETCHING FROM CENTRAL CANADA SOUTHWARD INTO THE MIDWEST/GREAT
LAKES REGION AND DOWN INTO THE LOWER MISSISSIPPI VALLEY.
SCATTERED-BROKEN CU FIELD ACROSS NORTHERN MICHIGAN AT MID
AFTERNOON...WITH TEMPERATURES A BIT COOL BY EARLY JUNE STANDARDS
RANGING FROM THE LOWER 50S ACROSS EASTERN UPPER TO THE LOWER 60S
ACROSS CENTRAL LOWER MICHIGAN.
SURFACE RIDGE WILL FULLY ENCOMPASS MICHIGAN TONIGHT...WITH SHORT
WAVE RIDGING ACROSS THE UPPER MISSISSIPPI VALLEY. A POTENTIALLY
CHILLY NIGHT ONCE AGAIN AS PRESSURE GRADIENT RELAXES...THE ONE ISSUE
IS AREA OF HIGH CLOUDS SPREADING INTO WISCONSIN AND TOWARD NORTHERN
LOWER MICHIGAN...ESPECIALLY NORTHWEST LOWER MICHIGAN. SOME OF THIS
WILL TEND TO THIN COMING OVER THE SHORT WAVE RIDGE AXIS BUT MAY BE
ENOUGH CLOUD COVER TO KEEP TEMPERATURES FROM REALLY BOTTOMING OUT
WEST OF M-37. OUTSIDE OF THAT...WILL GO AHEAD AND ISSUE A FROST
ADVISORY FOR THE OVERNIGHT BASICALLY NORTH OF M-72/EAST OF M-37
PLUS CHIPPEWA/MACKINAC COUNTIES IN EASTERN UPPER TO MATCH WITH MQT.
SHORT WAVE RIDGE AXIS WILL CROSS THE UPPER LAKES ON TUESDAY...WITH
WARM ADVECTION/DEFORMATION AXIS ACROSS THE MIDWEST PUSHING MID/HIGH
CLOUDS FARTHER INTO THE LOWER PENINSULA. LOWER LAYERS EXPECTED TO
REMAIN DRY...SO NOT EXPECTING PRECIPITATION TO BE AN ISSUE.
TEMPERATURES AGAIN WILL PROBABLY FALL A LITTLE SHORT OF NORMAL...
HIGHS MOSTLY IN THE 60S ANTICIPATED.
&&
.LONG TERM...(TUESDAY NIGHT THROUGH MONDAY)
ISSUED AT 408 PM EDT MON JUN 3 2013
DEFINITELY SOMETHING OF A NEBULOUS (AND HENCE...LOW CONFIDENCE)
FORECAST FOR MUCH OF THE EXTENDED AS BROAD TROUGHING ENTRENCHES
ITSELF ACROSS THE NORTHERN LAKES. LARGE SCALE CHANGES WILL BE
FEW...WITH HEMISPHERIC ANALYSIS ADVERTISING JUST SUBTLE
RETROGRESSION TO LONG WAVE FEATURES. LITTLE DOUBT ABOVE SUPPORTS
SOMEWHAT OF A COOL PATTERN...WITH ANY HEAT TRAPPED WELL TO OUR SOUTH
AND SOUTHWEST. STRUGGLES COME WITH RAIN CHANCES...AS EMBEDDED WAVES
WITHIN TROUGHING INTERACT WITH ONLY LIMITED MOISTURE ACROSS THE
NORTHERN LAKES. FORECAST CONCERNS REMAINED CENTERED ON TEMPORAL AND
SPATIAL RESOLUTION OF SUCH RAIN CHANCES.
OVERHEAD RIDGING TUESDAY SUCCUMBS TO LEAD NORTHERN PLAINS WAVE
TUESDAY NIGHT...WITH THIS WAVE SLOWLY MOVING ACROSS THE AREA THROUGH
WEDNESDAY NIGHT. WAVE WILL BE DEAMPLIFYING AS IT HEADS EAST...FORCED
TO DO SO AS IT APPROACHES PERSISTENT EAST CANADA TROUGHING. BESIDES
SLOWLY DECAYING DYNAMICS...WAVE WILL BE FIGHTING A PERSISTENT LOW
LEVEL DRY AIR FEED ROTATING AROUND CANADIAN HIGH PRESSURE. NO LOW
LEVEL INSTABILITY TO SPEAK OF...WITH JUST SOME MODEST H7-H5 LAPSE
RATES (NEAR 6.0 C/KM) EDGING ACROSS PARTS OF THE AREA WEDNESDAY
NIGHT. ABOVE DOES NOT BODE WELL FOR WIDESPREAD RAINS FOR SURE...
ALTHOUGH STILL CANNOT RULE OUT SOME SPRINKLES/VERY LIGHT SHOWERS
ALONG NORTH FLANK OF H8 THETA-E AXIS. MODEL DERIVED SOUNDINGS LEND
SOME DEGREE OF CONFIDENCE TO SUCH...WITH INCREASINGLY MOIST
MID/UPPER LEVELS UNDERCUT BY DRY SUB H7 LAYER. WILL KEEP MENTION OF
SHOWER CHANCES SPREADING SLOWLY NORTHEAST WITH TIME LATER TUESDAY
NIGHT THROUGH WEDNESDAY NIGHT. DEFINITELY NO REASON TO CANCEL ANY
OUTDOOR ACTIVITY JUST YET...WITH PATTERN RECOGNITION AND MODEL PROGS
BOTH SUPPORTING JUST VERY LIGHT SHOWERS AND SPRINKLES. INCREASING
CLOUDS AND A MODIFYING AIRMASS SHOULD HOPEFULLY NEGATE ANY FROST
CONCERN TUESDAY NIGHT...WITH LOWS IN THE LOWER AND MIDDLE 40S. LOWER
AND MIDDLE 60 DEGREE HIGHS WEDNESDAY STILL SEVERAL DEGREES BELOW
CLIMO.
TROUGHING REMAINS RIGHT THROUGH THE UPCOMING WEEKEND INTO THE
BEGINNING OF NEXT WORK WEEK...OCCASIONALLY REINFORCED BY WAVES
DROPPING THROUGH THE FLOW. NONE OF THESE WAVES LOOK PARTICULARLY
IMPRESSIVE...AND ALL DEEPER MOISTURE REMAINS SAFELY LOCKED UP TO OUR
SOUTH. EVEN SOME SUPPORT FOR A TROPICAL-HYBRID TYPE SYSTEM TO RUN UP
THE EAST COAST EARLY THIS WEEKEND...REALLY HOARDING THE MOISTURE AS
IT DOES SO. "BEST SHOT" FOR ANY SHOWERS EXPECTED ACROSS THE SOUTHERN
THIRD OF THE AREA THURSDAY...AND WILL SIMPLY RUN WITH A DRY FORECAST
FROM THERE-ON-AFTER THROUGH THE WEEKEND. POSSIBLY SOME RAIN CHANCES
ENTER THE PICTURE HEADING INTO NEXT WORK WEEK. THERMAL PROGS
CONTINUE TO SUPPORT SLIGHTLY BELOW NORMAL TEMPERATURES THROUGH THE
DURATION...WITH HIGHS MOSTLY IN THE 60S AND LOWER 70S AND LOWS IN
THE 40S AND 50S.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY MORNING)
ISSUED AT 140 PM EDT MON JUN 3 2013
VFR CONDITIONS EXPECTED THROUGH TUESDAY MORNING...GUSTY WEST-
NORTHWEST WINDS THIS AFTERNOON WILL DIMINISH THIS EVENING AND REMAIN
LIGHT TUESDAY.
&&
.MARINE...
ISSUED AT 408 PM EDT MON JUN 3 2013
GUSTY WEST/NORTHWEST WINDS EARLY WILL DIMINISH THIS EVENING AS WEAK
PRESSURE GRADIENT ASSOCIATED WITH DEVELOPING HIGH PRESSURE SYSTEM
BUILDS ACROSS THE UPPER LAKES. THIS WILL CONTINUE IN TUESDAY WITH
SOME LAKE BREEZE DEVELOPMENT LIKELY IMPACTING WINDS ON A LOCAL
LEVEL.
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...FROST ADVISORY FROM MIDNIGHT TONIGHT TO 8 AM EDT TUESDAY FOR
MIZ008-015>019-021>024-027>029.
LH...NONE.
LM...NONE.
LS...NONE.
&&
SYNOPSIS...KB
SHORT TERM...JB
LONG TERM...MB
AVIATION...TL
MARINE...JBHazardous weather outlook, Jun 3, 4:16 PM EDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 416 PM EDT MON JUN 3 2013 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 041200- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 416 PM EDT MON JUN 3 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...TONIGHT. FROST WILL OCCUR AGAIN LATE TONIGHT...ESPECIALLY IN THE USUAL COLDER INTERIOR LOCATIONS ACROSS NORTH CENTRAL LOWER AND EASTERN UPPER MICHIGAN. PLEASE SEE ONGOING FROST ADVISORY FOR DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && FOR MORE INFORMATION VISIT HTTP://WEATHER.GOV/APX. MSB
Nearby
Frost Advisories in Michigan, 2013Every frost advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.